Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 6, 2005, 5:34 AM CDT for Lee County, St. Francis County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 5:34 AM CDT (10:34 UTC)
- Expired
- Jul 6, 2005, 7:30 AM CDT
- In force
- 116 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 110 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 061035
FFWMEG
ARC077-123-061230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
534 AM CDT WED JUL 6 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEE COUNTY IN EASTERN ARKANSAS
ST. FRANCIS COUNTY IN EASTERN ARKANSAS
* UNTIL 730 AM CDT
* AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PERSISTENT HEAVY RAIN OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PALESTINE...MADISON...FORREST CITY...COLT AND CALDWELL.
.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3479 9109 3480 9073 3514 9070 3514 9102
3500 9104 3499 9113 3492 9108
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:50 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 6, 3:50 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 350 AM CDT WED JUL 6 2005 .DISCUSSION...LATEST SURFACE ANALYSIS PLACES TROPICAL STORM CINDY JUST SOUTH OF NEW ORLEANS. FURTHER NORTH...HIGH PRESSURE ACROSS THE TENNESSEE VALLEY RESULTED IN A DECREASE OF RAIN ACROSS PORTIONS OF THE FORECAST AREA EARLY THIS MORNING AS 50KT 250MB UPPER LEVEL JET DEPARTS THE MIDDLE/LOWER MISSISSIPPI VALLEY. LATEST INFRARED SATELLITE IMAGERY SHOWS MID/UPPER LEVEL CLOUD SHIELD BEGINNING TO OVERSPREAD THE MID SOUTH. RECENT 88D TRENDS THIS MORNING SHOWING ACTIVITY SLOWLY BEGINNING TO INCREASE ONCE AGAIN ACROSS EASTERN ARKANSAS. MAIN FORECAST CONCERN THIS PACKAGE IS PRECIPITATION CHANCES ACROSS THE MID SOUTH OVER THE NEXT COUPLE OF DAYS. TODAY...T.S. CINDY WILL COME ASHORE TODAY AND MOVE NORTHEAST INTO CENTRAL ALABAMA. MEANWHILE...A SHORTWAVE IN NORTHWEST FLOW ALOFT WILL INTO THE MISSISSIPPI VALLEY. WEAK MID LEVEL DYNAMICAL FORCING /700-500MB Q-VECTOR CONVERGENCE/ WILL MOVE EAST ACROSS THE LOWER MISSISSIPPI VALLEY DURING THE MORNING. CANNOT JUSTIFY POPS HIGHER THAN SCATTERED IN THE MORNING WITH 700-500 MB MID LEVEL LAPSE RATES WEAKENING TO AROUND 5 C/KM AS THE MORNING PROGRESSES. BY THIS AFTERNOON...WILL KEEP POPS AS SCATTERED OR LESS ACROSS NORTHERN MISSISSIPPI WITH AREAS NORTH REMAINING DRY. 850MB TEMPERATURES AROUND 17C...WILL PRODUCE HIGHS AGAIN LIKE YESTERDAY WITH HIGHS AROUND 90 DEGREES. CLOUD COVER ASSOCIATED WITH THE TROPICAL STORM SHOULD HOLD TEMPERATURES DOWN A FEW DEGREES ACROSS THE SOUTHEAST SECTION OF THE CWA INTO THE MIDDLE 80S. TONIGHT...MID LEVEL SHORTWAVE IN NORTHWEST FLOW AND ASSOCIATED SURFACE FRONT WILL DEPART THE FORECAST AREA. PRECIPITATION GRADIENT WILL BE VERY TIGHT ON THE BACKSIDE OF THE TROPICAL SYSTEM AS COMPETING SUBSIDENCE WILL KEEP RAIN CHANCES TO A MINIMUM ACROSS THE AREA. MADE SOME MODIFICATIONS TO LOWS BASED ON CLOUD COVER AND TEMPERATURE TRENDS DURING THE DAY ACROSS NORTHERN MISSISSIPPI. THURSDAY AND THURSDAY NIGHT...HIGH PRESSURE WILL BUILD BACK IN ACROSS THE LOWER MISSISSIPPI VALLEY AS UPPER LEVEL RIDGING REPLACES THE TROUGH AND TROPICAL LOW. 850MB TEMPERATURES AROUND 18C SHOULD PRODUCE HIGHS AGAIN AROUND 90 AND LOWS IN THE UPPER 60S TO AROUND 70. LONG RANGE...FRIDAY THROUGH TUESDAY...NO MAJOR CHANGES TO LONG RANGE FORECAST AS UPPER LEVEL RIDGING WILL BRING PRECIPITATION FREE WEATHER TO THE MID SOUTH THIS WEEKEND. GFS/EUROPEAN RUN IN OVERALL GOOD AGREEMENT THOUGH THE GFS TAKES THE NEXT TROPICAL SYSTEM INLAND ACROSS THE SAME LOCATION AS T.S. CINDY AND EUROPEAN MOVES TROPICAL SYSTEM FURTHER EAST ACROSS THE PANHANDLE OF FLORIDA BY EARLY NEXT WEEK. .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE.
Hazardous weather outlook, Jul 5, 3:23 PM CDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 323 PM CDT TUE JUL 5 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-061000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 323 PM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS NORTH MISSISSIPPI BEFORE DIMINISHING. AN ISOLATED THUNDERSTORM OR TWO MAY APPROACH SEVERE LIMITS ACROSS NORTHERN MISSISSIPPI. ALSO...STORMS MAY CONTAIN VERY HEAVY RAIN THAT MAY RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.